MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231418
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to, endoleak, aneurysm enlargement, embolization and reoperation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2018, the patient underwent an unknown procedure utilizing gore® excluder® aaa endoprosthesis (trunk ipsilateral leg c3 and contralateral leg).Reportedly, the patient has had two prior unknown reinterventions (dates unknown) where in one case an excluder aortic extender was put in proximally to extend from the trunk ipsilateral leg and the other case had ballooning done between the aortic extender and the original trunk ipsilateral leg implant.Nothing was implanted during the ballooning reintervention.Both reinterventions were done to treat a type 1a endoleak, the first reintervention with the aortic extender may have been successful in the short term and in the 2nd reintervention, ballooning was done few days prior to the 3rd reintervention.Follow up date is unknown but on (b)(6) 2023 the physician notified the field sales associate (fsa) that they planned to do a reintervention for potential suspected type 1 endoleaks or multi-endoleaks.On (b)(6) 2023, the patient underwent an endovascular zone 8 renals reintervention procedure to treat the type 1a and 1b endoleak on the trunk ipsilateral leg and there was also an aortic aneurysm of which size is unknown but there was growth.During the procedure, a cook device was placed proximally to the aortic extender from the previous reintervention and covered the lower renals, which was then fenestrated (has blood flow) to get a proper seal zone then the right hypogastric artery was coiled and embolized to extend with a new contralateral leg to treat the type 1b endoleak.The endoleak was resolved and the patient tolerated the procedure.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On an unknown date, the patient underwent reintervention for a proximal type i endoleak whereby an aortic extender component was used for proximal extension of the trunk-ipsilateral leg component.On (b)(6) 2023, the physician notified the gore representative that a reintervention was planned for endoleak treatment.The gore representative also became aware of the previous reintervention at this time.On (b)(6) 2023, the patient underwent treatment of a distal type i endoleak on the ipsilateral leg component implanted on the patient's right side.Abdominal aortic aneurysm enlargement was also observed (amount unknown).The patient's right internal iliac artery was coil embolized, and distal extension of the right limb was performed using a contralateral leg component.The endoleak was resolved.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: code d15 and d12 remain unchanged.According to the gore® excluder® aaa endoprosthesis instructions for use, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, aneurysm enlargement, endoleak, and reoperation.B.4.Event description: information updated.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17190123
Report Number3007284313-2023-02572
Device Sequence Number15293790
Product Code MIH
UDI-Device Identifier00733132622399
UDI-Public00733132622399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model NumberRLT231418
Device Catalogue NumberRLT231418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexMale